MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SHAFT "HIQ+", 5 X 330 MM; SURG, NON-EN

OLYMPUS WINTER & IBE GMBH SHAFT "HIQ+", 5 X 330 MM; SURG, NON-EN
Model Number A60800A
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to olympus that on may 2nd during a surgery, sparks were emitted from the sheath when high-frequency output was generated from the laparoscopic forceps (hiq plius).The clinical engineer checked the condition of the sheath after the surgery and found that there were places where the metal under the insulating coating was exposed.There was no patient injury or adverse event reported to olympus.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and repair.The investigation is still in progress; therefore, the root cause of the reported defect cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the customer is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.Olympus will continue to monitor the field performance of this device.Additional pma/510(k): k944201.
 
Additional Manufacturer Narrative
Updated fields: h6, h10.Corrected fields: b5 (inadvertently missed), g2 (added selection), h10.Correction to h10: the device was not returned to olympus for evaluation and repair.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be conclusively determined as the device was not returned for evaluation.From the available information, it is likely the reported event occurred due to use error or wear and tear.The halar coating used for insulating the shaft had probably hardened due to frequent usage and reprocessing, which led to the insulation loosening at individual spots.Therefore, it is likely the customer did not check the tube shaft properly before use per the instructions for use (ifu) and used a damaged or worn instrument.It was also noted that the product is designed for 400x reprocessing cycles.The expected service life has likely been exceeded considering the shaft¿s date of manufacture.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The procedure was a therapeutic laparoscopic surgery.

Brand Name
SHAFT "HIQ+", 5 X 330 MM
Common Device Name
SURG, NON-EN
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16986978
Report Number9610773-2023-01400
Device Sequence Number17875531
Product Code HET
UDI-Device Identifier04042761009843
UDI-Public04042761009843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA60800A
Device Catalogue NumberA60800A
Device Lot Number06XW-0787
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown